MAUDE Adverse Event Report: ARTHROSURFACE NANOFX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROSURFACE NANOFX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number FURS-0100
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Codes Abrasion (1689); Foreign Body In Patient (2687)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by arthrosurface or its employees that the report constitutes an admission that the device, anika, or its employees caused or contributed to a potential patient event documented on this report.On (b)(6) 2024 it was reported to anika that during an ankle procedure on a patient of unknown age and demographic, the surgeon was going to mallet the needle into the patient's bone off axis.The device slipped resulting in cartilage damage.The surgeon reported what appeared to be a metallic flake in the patient's joint space.The flake was reportedly cleaned out.The surgeon stopped using the device.There was no report of a device deficiency.There was no report of any negative patient or user impact.There was no report of a delay in the procedures.The current status of the patient is unknown.This is one of two reports being submitted for each component used during the procedure.Additional information was solicited.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental report: the reported event was not confirmed.The cause of the reported event could not be established based on the insufficient information that was provided.Additional information was not provided upon request.The batch record, material certifications and process certifications were reviewed.There was no nonconformances related to the reported event documented in the manufacturing record.The lot was manufactured and released to applicable procedures and specifications.A three year retrospective review of all nonconformances was performed for the reported product.There was no nonconformances associated with the reported event.A supplemental report will be submitted upon receipt of new and relevant information.The reported event will continue to be monitored and trended for future analysis.
 
Event or Problem Description

Brand Name
NANOFX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROSURFACE
28 forge parkway
franklin MA 02038
Manufacturer (Section G)
PRIMO MEDICAL GROUP
75 mill street
stoughton MA 02072
Manufacturer Contact
keith kelly
28 forge parkway
franklin, MA 02038
MDR Report Key20146388
Report Number3004154314-2024-00019
Device Sequence Number17202758
Product Code LXH
UDI-Device IdentifierM528FURS01000
UDI-PublicM528FURS01000
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFURS-0100
Device Lot Number75HA6497
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown